Wildfire, Titus
- When
- August 3, 11:00 AM CST to August 5, 8:00 PM CST
- Where
- Titus forecast zone
- Injuries
- 1 direct, 0 indirect
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 33.217, -94.966 (the zone’s center; the record gives no point)
Ambient temperatures near 110 degrees, very low relative humidity values, winds near 10 mph with higher gusts and drought conditions were the ingredients needed for a very large grass fire across Titus County in Northeast Texas. The fire, nearly 1058 acres in size, was located near the community of Talco, Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Ambient temperatures near 110 degrees, very low relative humidity values, winds near 10 mph with higher gusts and drought conditions were the ingredients needed for a very large grass fire across Titus County in Northeast Texas. The fire, nearly 1058 acres in size, was located near the community of Talco, Texas. The Forest Service was called in to help control the fire. The fire threatened 17 homes and 75 outbuildings but only one small building was lost. One fire fighter was taken to a local hospital because of heat exhaustion. A heavy helicopter was brought in to drop water on the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 3, 10:04 AM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 AM CDT WED AUG 3 2011
.DISCUSSION...
TEMPS THE MOST PART THIS MORNING RUNNING VERY CLOSE TO TUE/S
PACE...WITH A COUPLE OF THE NRN SITES RUNNING 2-4 DEGREES ABOVE.
DEW POINTS SEEM TO BE RUNNING A BIT WARMER. HAVE MADE SOME VERY
MINOR TWEAKS TO THE TEMPS AND DEW POINTS...RAISING HEAT INDICES
IN SOME LOCATIONS. EXCESSIVE HEAT WARNING WILL REMAIN AS IS.
OTHERWISE...ADDED SOME 20 POPS EVERYWHERE EXCEPT E TX. WITH CAPE
VALUES OVER 5500...LATE DAY ISOLATED SHOWERS/THUNDERSTORMS ARE NOT
OUT OF THE QUESTION. /12/
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE UPCOMING 18Z TAF PERIOD. A
SCT AC FIELD OVER NE TX/SE OK/SE OK//NW LA WILL GRADUALLY ERODE BY
EARLY AFTERNOON...WITH A SCT CU FIELD AT BEST DEVELOPING BY 18-19Z.
CAN/T RULE OUT ISOLATED CONVECTION DEVELOPING AFTER 20Z GIVEN THE
EXTREME HEAT...ALTHOUGH WILL NOT MAKE MENTION IN THE TAFS ATTM...AND
WILL AMEND AS NECESSARY. ANY CONVECTION THAT DEVELOPS SHOULD
DIMINISH SHORTLY AFTER SUNSET...WITH SOME SCT AC PERSISTING
OVERNIGHT WHERE THE CONVECTION DEVELOPS. SW WINDS 5-10KTS WILL
BECOME S AND DIMINISH TO 5KTS OR LESS AFTER 00Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 109 81 108 81 106 / 20 10 10 10 10
MLU 107 81 107 80 104 / 20 10 10 10 20
DEQ 111 80 110 78 108 / 20 10 10 10 20
TXK 110 81 109 80 107 / 20 10 10 10 10
ELD 107 80 107 78 105 / 20 10 10 10 20
TYR 110 83 109 82 107 / 10 10 10 10 10
GGG 110 83 109 82 107 / 10 10 10 10 10
LFK 108 80 107 80 105 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/15HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1118 AM CDT WED AUG 3 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1118 AM CDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. TEMPERATURES WILL RANGE FROM 104 TO 112 DEGREES...WITH HEAT INDEX VALUES REACHING INTO THE 110 TO 120 DEGREE RANGE. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT OUTDOORS...OR IN AN INSUFFICIENTLY COOLED BUILDING. A FEW ISOLATED THUNDERSTORMS MAY BE POSSIBLE...MAINLY OVER THE EASTERN HALF OF THE REGION. GUSTY WINDS AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... LITTLE IF ANY RAIN WILL OCCUR DURING THE NEXT FEW DAYS...AS THE UPPER RIDGE REMAINS PARKED DIRECTLY OVER THE FOUR STATE REGION. AS A RESULT...HIGH TEMPERATURES WILL CONTINUE TO SOAR WELL ABOVE 100 DEGREES ACROSS THE REGION. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED THROUGH AT LEAST SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319872.